MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926024400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hematoma (1884); Perforation of Vessels (2135)
Date of Event 05/14/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.The device was not returned for evaluation.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.(b)(4).
 
Event or Problem Description
Same case as: 2134265-2018-04903 and 2134265-2018-04904.It was reported that intervention had taken place from the selective saphenous vein graft (svg) to right coronary artery (rca).The physician had decided to stent due to stenosis in the mid portion of the vessel.A 4.00x24mm synergy ii stent was implanted, and then post dilated with a 5.50x15mm balloon catheter to 20 atm, at which point the balloon still showed "waisted." a 6.00mm x 15mm nc emerge® was then advanced and inflated to a low pressure to fully expand the stent.The balloon had fully expanded and a picture was taken of the final result, which was noted to have looked like a great result.As the physician was commenting on the result, the patient complained of pain.Another picture was taken at which point a perforation was noticed in the svg.The physician placed a 5.50mm x 15mm nc emerge® at very high pressure to seal the perforation.The physician attempted to deliver a covered stent but the guide was too long.The guide was shortened and they tried to deliver the stent again, however it would not deploy suggesting it was defective.After deflating the balloon, it appeared the perforation was sealed.The patient remained hypotensive so a balloon pump was placed and a transesophageal echocardiogram (tee) was performed.The tee showed a hematoma pressing against the right ventricle with no motion.The patient was rushed to surgery for removal of the hematoma and tied off the svg.The surgeon had updated the family that the patient was in stable condition.The physician noted they did not believe the issue had been due to any defect of the stent or balloon.It was later reported that the patient had died on the day of the procedure at 6:30pm.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7586766
Report Number2134265-2018-04902
Device Sequence Number13841822
Product Code NIQ
UDI-Device Identifier08714729840251
UDI-Public08714729840251
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberH7493926024400
Device Catalogue Number39260-2440
Device Lot Number21711838
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age73 YR